|Ecstasy and delayed seroconversion
Aug 3, 2012
I have used ecstasy recreationally for the past year and a half. Sometimes more than once a weekend, sometimes not for a few weeks or months at a time. However, all together I would say I have used it a lot. I have read about ecstasy use damaging your CD-4 cells and I am wondering if this would cause a delayed seroconversion to being HIV positive. I received negative test results at 4 1/2 months and a little over 5 months.
| Response from Dr. Fawcett
Thanks for writing. I know of no medical literature documenting of ecstasy and delayed seroconversion. There is, however, evidence that ecstasy is immunosuppressive, that is, it reduces CD4 counts (along with other negative effects). Anyone living with HIV should use caution and speak honestly with their physician about recreational drug use.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Purple Spots After Genital Rubbing Worried I Have HIV
- Sore Testicles After Having Sex During Period Worried I Have HIV
- Swollen Lymph Glands After Licking Penis Worried I Have HIV
- Testicular Pain After Open Mouth Kissing Worried I Have HIV
- Tingling Lips After Touching Sperm Worried I Have HIV
- How Long Do You Have To Wait To Have Sex After Using Premarin Vaginal Cream?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.